NavBar
  The Parkview Publishing Bulletin Board
  Irritable Bowel Syndrome (IBS) Discussion
  neurotin

Post New Topic  Post A Reply
profile | register | preferences | faq | search

UBBFriend: Email This Page to Someone! next newest topic | next oldest topic
Author Topic:   neurotin
concerned
unregistered
posted 09-08-1999 02:36 AM           Edit/Delete Message   Reply w/Quote
I just wanted anyone who is currently taking neurotin to seriously reconsider it. I have a friend who recently lost someone to the drug. This person became so depressed, that he took his own life. We have also heard of about 7 other cases of this happening in the area that we live. From my understanding this drug is in experimental stages for certain uses. Please be careful.

flux
Veteran

Posts: 1033
Registered:

posted 09-08-1999 09:47 AM     Click Here to See the Profile for flux   Click Here to Email flux     Edit/Delete Message   Reply w/Quote
Neurontin has been in use to treat epilepsy for a while and the FDA has not published anything relating it to suicide. People are experimenting with using to treat anxiety (and perhaps depression).Perhaps this was the case in these individuals. However, such a large number of suicides in a specific region should be investigated.

Fayvorah
Veteran

Posts: 37
Registered: Jul 99

posted 09-08-1999 06:55 PM     Click Here to See the Profile for Fayvorah   Click Here to Email Fayvorah     Edit/Delete Message   Reply w/Quote
Pretty interesting--I, myself had a reaction to Prozac that was quite frightening--complete
suicidal preoccupation with 911 being called
on more than one occasion..apparently this drug CAN cause suicidal tendencies to escalate in some people (especially if person has prior suicidal tendency issue)--
I have family members that take Prozac and do
very well with it, and I take Zoloft, sister drug to Prozac and have completely different
side effects. It is so very sad that certain
medications affect people in a way that ends in the loss of life, and unfortunately there
are many such drugs that can have such adverse affects on our nervous systems.

debidoo
Veteran

Posts: 137
Registered: Aug 99

posted 09-10-1999 10:06 PM     Click Here to See the Profile for debidoo     Edit/Delete Message   Reply w/Quote
Fayvorah,

That is interesting - I took Prozac for awhile, and I noticed that it caused me to have a lump in my throat. The doctors couldn't explain that one, but took me off the Prozac and put me on a "sister" drug (can't remember for sure which one it was, though) - and that particular side effect disappeared! That was a number of years ago, and I no longer take any prescription meds for anxiety - St. John's Wort seems to do the trick all by itself!

Debbie

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:

Contact Us | Parkview Publishing Home Page

Parkview Publishing

Powered by Infopop www.infopop.com © 2000
Ultimate Bulletin Board 5.45c

IBS & the Mind-Body/Brain-Gut Connection, by William B. Salt II, MD